zbMATH — the first resource for mathematics

Complex dynamics of a Holling type II prey-predator system with state feedback control. (English) Zbl 1203.34071
Summary: The complex dynamics of a Holling type II prey-predator system with impulsive state feedback control is studied in both theoretical and numerical ways. Sufficient conditions for the existence and stability of positive periodic solutions are obtained by using the Poincaré map and the analogue of the Poincaré criterion. A qualitative analysis shows that the positive periodic solution bifurcates from a solution through a fold bifurcation. The bifurcation diagrams, Lyapunov exponents, and phase portraits are illustrated by an example, in which the chaotic solutions appear via a cascade of period-doubling bifurcations. The superiority of the state feedback control strategy is also discussed.

34C60 Qualitative investigation and simulation of ordinary differential equation models
34C28 Complex behavior and chaotic systems of ordinary differential equations
92D25 Population dynamics (general)
34A37 Ordinary differential equations with impulses
93B52 Feedback control
34C25 Periodic solutions to ordinary differential equations
Full Text: DOI
[1] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, (1983), Springer-Verlag New York · Zbl 0515.34001
[2] Kuznetsov, Y.A., Elements of applied bifurcation theory, (1995), Springer-Verlag New York · Zbl 0829.58029
[3] Ivanov, Alexander P., Bifurcations in impact systems, Chaos, solitons & fractals, 7, 1615-1634, (1996) · Zbl 1080.37570
[4] Leine, R.I.; Van Campen, D.H.; Van De Vrande, B.L., Bifurcations in nonlinear discontinuous systems, Nonlinear dynam, 23, 105-164, (2000) · Zbl 0980.70018
[5] Lsksmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore
[6] Bainov, D.D.; Simeonov, P.S., Impulsive differential equations: periodic solutions and applications, (1993), Longman Scientific & Technical New York · Zbl 0793.34011
[7] Simeonov, P.E.; Bainov, D.D., Orbital stability of periodic solutions of autonomous systems with impulse effect, Int J syst sci, 19, 2562-2585, (1988) · Zbl 0669.34044
[8] Shulgin, B.; Stone, L.; Agur, Z., Theoretical examination of pulse vaccination policy in the SIR epidemic model, Math comput model, 31, 207-215, (2000) · Zbl 1043.92527
[9] Lu, Z.; Chi, X.; Chen, L., The effect of constant and pulse vaccination on SIR epidemic model with horizontal and vertical transmission, Math comput model, 36, 1039-1057, (2002) · Zbl 1023.92026
[10] D’Onofrio, A., Stability properties of pulse vaccination strategy in SEIR epidemic model, Math biosci, 179, 57-72, (2002) · Zbl 0991.92025
[11] Ballinger, G.; Liu, X., Permanence of population growth models with impulsive effects, Math comput model, 26, 59-72, (1997) · Zbl 1185.34014
[12] Lakmeche, A.; Arino, O., Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn contin discrete impulsive syst, 7, 265-287, (2000) · Zbl 1011.34031
[13] Liu, X.Z.; Rohlf, K., Impulsive control of a lotka – volterra system, IMA J math contr inform, 15, 269-284, (1998) · Zbl 0949.93069
[14] Liu, X.; Chen, L., Complex dynamics of Holling type II lotaka – volterra predator – prey system with impulsive perturbations on the predator, Chaos, solitons & fractals, 16, 311-320, (2003) · Zbl 1085.34529
[15] Tang, S.Y.; Chen, L.S., Density-dependent birth rate, birth pulses and their population dynamic consequences, J math biol, 44, 185-199, (2002) · Zbl 0990.92033
[16] Liu, B.; Zhang, Y.; Chen, L., Dynamic complexities of a Holling I predator – prey model concerning periodic biological and chemical control, Chaos, solitons & fractals, 22, 123-134, (2004) · Zbl 1058.92047
[17] Zhang, S.; Dong, L.; Chen, L., The study of predator – prey system with defensive ability of prey and impulsive perturbations on the predator, Chaos, solitons & fractals, 23, 631-643, (2005) · Zbl 1081.34041
[18] Wang, F.Y.; Zhang, S.W.; Chen, L.S., Permanence and complexity of a three species food chain with impulsive effect on predator, Int J nonlinear sci numer simulat, 6, 169-180, (2005) · Zbl 1401.92167
[19] El-Shahed, M., Application of he’s homotopy perturbation method to volterra’s integro-differential equation, Int J nonlinear sci numer simulat, 6, 163-168, (2005) · Zbl 1401.65150
[20] Van Lenteren, J.C., Integrated pest management in protected crops, (), 311-320
[21] Holling, C.S., The functional response of predator to prey density and its role in mimicry and population regulation, Mem ent soc Canada, 45, 1-60, (1965)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.